What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 29, 2:52 PM EST, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 29, 2:52 PM EST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
352 PM EDT Sat Jul 29 2023
......A PROLONGED PERIOD OF DANGEROUS HEAT ARRIVES TOMORROW...
IN ADDITION TO THE POTENTIAL FOR SEVERE WEATHER...
...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY...
.NEAR TERM...
(Through Sunday)
Issued at 252 PM EDT Sat Jul 29 2023
Ongoing showers and thunderstorms with associated outflow boundaries
from this afternoon may persist into the early evening mainly across
the FL Panhandle/Western Big Bend. Convection should overall be on a
diminishing trend after sunset as daytime instability wanes. A
quiet, but muggy night is on tap as lows merely drop into the mid
70s away from the immediate coast.
There are two main concerns for tomorrow:
1) Dangerous heat - widespread peak feels-like temperatures ranging
from about 108-115 degrees. A strong, persistent ridge attempts to
build in from the west in response to a lifting area of low pressure
and associated weak upper trough currently over the Coastal
Carolinas. Mid-level thickness values are expected to rise, which
should allow high temperatures to soar into the mid-upper 90s, while
widespread 70s dew points push heat indices closer to the 110s.
Since convection aims to get a later start compared to today, it
should allow most land areas to be unimpeded from cooking into the
afternoon.
2) Severe weather - a broad-brushed Marginal Risk (level 1 of 5)
across the Deep South. The Tri-State area is expected to be under
the often worrisome NW flow regime that tends to act as a "conveyor
belt" for funneling in upstream MCSs. Remnant outflow from one
currently moving across the TN Valley likely acts a forcing
mechanism for convection tomorrow. Additional development should
occur along the seabreeze, followed by future mesoscale boundary
interactions. The seasonably moist/unstable environment will be
supportive of robust thunderstorms capable of strong to isolated
damaging wind gusts, frequent lightning, small hail, and heavy
downpours.
&&
.SHORT TERM...
(Sunday Night through Wednesday Night)
Issued at 252 PM EDT Sat Jul 29 2023
Rather active time frame with continued dangerous heat and MCS's
making runs at the region. Deep level ridging centered just to our
west will lock in northwest flow aloft. This acts in suppressing
the sea breeze, reducing PoPs, and allowing high temperatures to
reach the middle and upper 90s. A prolonged period of heat
indices in excess of 108 deg is increasing likely through at least
Wednesday, especially in the FL Counties, where heat indices at
or greater than 113 deg are possible on Monday.
Will also have to watch several MCS's in the northwest flow aloft
that may enter the region late this weekend into midweek, as early
as Sunday Night. Strong mid-level winds could favor severe weather
if these materialize, especially Tuesday and Wednesday, while MCS
timing is also uncertain, PoPs would need to be adjusted upward.
The silver lining would be greater cloud cover/higher PoPs with
any MCS would punctuate the heat if it coincides with max daytime
heating.
&&
.LONG TERM...
(Thursday through Saturday)
Issued at 252 PM EDT Sat Jul 29 2023
Not a whole lot of change in the pattern between Thursday and
Saturday. Deep layer ridging is expected to flatten out a bit, with
the westerlies gradually shifting northward. There is still the
potential for excessive heat, albeit lower compared to earlier in
the week. Cannot rule out another MCS into at least Thursday, when
the flow aloft is still robust, with severe weather possible.
&&
.AVIATION...
(18Z TAFS)
Issued at 252 PM EDT Sat Jul 29 2023
Main focus for this afternoon is convection. A persistent cluster of
gusty t-storms continues to push south towards the FL/GA border.
This activity has already impacted ABY/VLD and looks affect TLH
next. Add'l storms aim to form along the seabreeze and interact
w/ongoing cells into the early evening for which TLH/ECP will be
susceptible to. Confidence is lower at DHN/ABY, but maintained VCTS
for the next few hrs. Precip should dwindle after sunset, paving the
way for a quiet rest of the period.
&&
.MARINE...
Issued at 252 PM EDT Sat Jul 29 2023
Relatively flat seas today into tonight. Westerly winds increasing
on Sunday will build wave heights to 1 to 2 feet, possibly 3 feet
near the inlets of the Emerald Coast with the outgoing tide. Expect
these conditions to persist through at least Tuesday, with lighter
winds returning from mid to late week.
&&
.FIRE WEATHER...
Issued at 252 PM EDT Sat Jul 29 2023
The main concerns the next 3 days are dangerous heat, gusty/erratic
winds from thunderstorms, and high afternoon dispersions mainly
across the Wiregrass Region. Severe weather is possible tomorrow, in
addition to pockets of wetting rains. Otherwise, the continued
presence of a moist airmass should keep any fire threats minimal.
&&
.HYDROLOGY...
Issued at 252 PM EDT Sat Jul 29 2023
Precipitation will be below average, other that isolated higher
amounts in thunderstorms over the next week. As such, no land or
riverine flooding issues are anticipated.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 94 77 98 78 / 50 20 50 20
Panama City 92 80 94 81 / 40 10 30 20
Dothan 94 74 98 76 / 50 20 30 20
Albany 93 75 98 75 / 40 20 20 20
Valdosta 92 74 96 75 / 50 30 40 20
Cross City 93 78 96 79 / 50 20 60 30
Apalachicola 90 80 93 81 / 30 20 30 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory from 11 AM to 7 PM EDT Sunday for FLZ028-029-034-
128-134.
Excessive Heat Warning from 11 AM EDT /10 AM CDT/ to 7 PM EDT /6
PM CDT/ Sunday for FLZ007>019-026-027-108-112-114-115-118-
127.
GA...Heat Advisory from 11 AM to 7 PM EDT Sunday for GAZ120>131-
142>148-155>161.
AL...Heat Advisory from 10 AM to 6 PM CDT Sunday for ALZ065>069.
GM...None.
&&
NEAR TERM...IG3
SHORT TERM...LF
LONG TERM....LF
AVIATION...IG3
MARINE...LF
FIRE WEATHER...IG3
HYDROLOGY...LFIn the hours before
Special weather statement, Jul 29, 2:54 PM EST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
354 PM EDT Sat Jul 29 2023
FLZ027-115-127-292045-
Coastal Wakulla FL-Coastal Franklin FL-Inland Wakulla FL-
354 PM EDT Sat Jul 29 2023
...A strong thunderstorm will impact portions of southwestern Wakulla
and northeastern Franklin Counties through 445 PM EDT...
At 353 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Crawfordville, moving southwest at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sopchoppy, Alligator Point, Saint Teresa, Bald Point, Panacea-Wakulla
Airport, Mcintyre, Tully, Panacea, Shell Point, Medart, Buckhorn,
Spring Creek, Liveoak Island and Curtis Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2985 8435 2999 8458 3000 8455 3001 8455
3002 8456 3002 8457 3004 8460 3016 8437
3006 8426
TIME...MOT...LOC 1953Z 041DEG 12KT 3007 8439
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
73-YOUNGSpecial weather statement, Jul 29, 2:59 PM EST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
259 PM CDT Sat Jul 29 2023
ALZ066-067-292045-
Dale AL-Henry AL-
259 PM CDT Sat Jul 29 2023
...A strong thunderstorm will impact portions of northeastern Dale
and northwestern Henry Counties through 345 PM CDT...
At 258 PM CDT, Doppler radar was tracking a strong thunderstorm near
Texasville, or 8 miles northwest of Abbeville, moving south at 10
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Abbeville, Barefield Crossroads, Murphy Station, Bells Crossroads,
Clopton, Dancey, Edwin, Capps, Bertha and Snells Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3171 8541 3171 8532 3170 8529 3145 8528
3153 8553 3162 8547 3162 8542
TIME...MOT...LOC 1958Z 014DEG 10KT 3165 8536
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
73-YOUNGLocal storm report, Jul 29, 3:17 PM EST, 57 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
417 PM EDT Sat Jul 29 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM Tstm Wnd Dmg 2 NNW Cairo 30.90N 84.22W
07/29/2023 Grady GA 911 Call Center
Tree down on US-84 just outside the city
limits of Cairo. Time estimated by radar.
&&
KGGLocal storm report, Jul 29, 3:19 PM EST, 55 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
419 PM EDT Sat Jul 29 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM Tstm Wnd Dmg Boydville 30.88N 84.36W
07/29/2023 Grady GA 911 Call Center
Tree down at Boydville Road and US-84. Time
estimated by radar.
&&
KGGSpecial weather statement, Jul 29, 3:25 PM EST, 49 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
425 PM EDT Sat Jul 29 2023
ALZ069-GAZ142>144-155-156-292115-
Houston AL-Miller GA-Decatur GA-Baker GA-Seminole GA-Early GA-
425 PM EDT Sat Jul 29 2023
...Strong thunderstorms will impact portions of southeastern Houston,
north central Decatur, Miller, southwestern Baker, southern Early and
northern Seminole Counties through 515 PM EDT/415 PM CDT/...
At 424 PM EDT/324 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 11 miles south of Columbia
to near Donalsonville to 6 miles southeast of Colquitt. Movement was
south at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Colquitt, Donalsonville, Gordon, Iron City, Damascus, Brinson, Jakin,
Saffold, Ausmac, Babcock, Crosby, Little Hope, Mayhaw, Decatur Co
A/P, Boykin, Riverturn, Sharphagen, Donaldsonville A/P, Farley
Nuclear Plant and Bellview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3136 8462 3099 8450 3094 8481 3098 8501
3100 8500 3100 8512 3122 8512 3126 8485
TIME...MOT...LOC 2024Z 357DEG 6KT 3114 8504 3109 8484 3113 8464
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
73-YOUNGSpecial weather statement, Jul 29, 4:02 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
502 PM EDT Sat Jul 29 2023
FLZ015-026-115-292145-
Inland Franklin FL-Liberty FL-Coastal Franklin FL-
502 PM EDT Sat Jul 29 2023
...A strong thunderstorm will impact portions of southeastern Liberty
and northeastern Franklin Counties through 545 PM EDT...
At 502 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Carrabelle, moving southwest at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Carrabelle, Carrabelle Beach, Morgan Place, Turkey Point, Royal
Bluff, High Bluff, Yent Place, Lanark Village and St George Island St
Pk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2999 8499 3007 8463 3006 8463 3007 8462
3006 8461 3004 8460 3004 8459 3002 8457
3002 8456 2989 8446 2966 8476
TIME...MOT...LOC 2102Z 056DEG 13KT 2997 8464
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JCW